Alert archive / Florida / Rip Current Statements in 2020
Rip Current Statement 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this rip current statement at May 24, 2020, 10:31 AM CDT for Bay County, Walton County, Florida. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2020, 10:31 AM CDT (15:31 UTC)
- Expired
- May 24, 2020, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 15 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WHUS42 KTAE 241531 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 1131 AM EDT Sun May 24 2020 FLZ108-112-250300- /O.NEW.KTAE.RP.S.0045.200524T1531Z-200525T0300Z/ South Walton-Coastal Bay- 1131 AM EDT Sun May 24 2020 /1031 AM CDT Sun May 24 2020/ ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Walton and Bay County Beaches. * WHEN...Until 11 PM EDT /10 PM CDT/ this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at May 24, 9:37 AM CDT, 54 minutes earlier.
Area forecast discussion, May 24, 9:37 AM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1037 AM EDT Sun May 24 2020 .UPDATE... No wholesale changes needed at this time. CAMs hold off on developing storms till mid afternoon through mid evening. Partly cloudy skies will be the norm till then as high clouds stream in from the Gulf. && .PREV DISCUSSION [608 AM EDT]... .NEAR TERM [Today Through Tonight]... Over the next 24 hours, upper level ridging will gradually weaken across the area as a trough develops across the southeastern Gulf of Mexico. Deep moisture and afternoon heating look sufficient for isolated to scattered afternoon thunderstorms across the area with PoPs ranging from 20-50%. Afternoon high temperatures will generally range from the upper 80s to lower 90s. The HRRR, RAP, NAM, and GFS all forecast DCAPE values generally in the 700-1000 j/kg range this afternoon, so a few stronger storms with gusty winds are possible, i.e. a typical summer day. .SHORT TERM [Tomorrow Through Tuesday]... In the upper levels, a deep trough will be over the Central U.S. and a ridge will be over the Northeast U.S. At the surface, a weak pressure gradient will be in place with easterly low level flow. POPs will be elevated with deep layer moisture in place and possibly a weak low over the Gulf. POPs will be 40 to 70 percent tomorrow through Tuesday. Increased cloud cover may help squash instability and keep chances for severe storms lower than a typical summer day. Highs will be in the 80s. Lows in the upper 60s. .LONG TERM [Tuesday Night Through Sunday]... In the upper levels, a cut-off low will linger over Eastern Texas. At the surface, a weak pressure gradient will be over the region with a weak low near TX/LA. A wet pattern will be in place due to deep layer moisture with southerly flow in the lower, mid and upper levels of the atmosphere. The best chance for showers and thunderstorms will be in the afternoon and evening hours. Highs will be in the upper 80s and lower 90s. .AVIATION... [Through 12z Monday] Mainly VFR conditions are expected to prevail through the period. Isolated to scattered convection is possible this afternoon, but the chance of a storm at any one TAF site looks fairly low at this time. .MARINE... Easterly winds will increase slightly tomorrow. Winds will become light and southerly on Tuesday and remain light and southerly through the workweek. A wet pattern will be in place this week. .FIRE WEATHER... Red flag conditions are not expected for the next several days. .HYDROLOGY... Local rivers are mostly steady. A wet pattern will be in place this week with 1 to 2 inches of rain expected over the next seven days. There are no flooding concerns at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 92 71 81 67 86 / 30 30 60 50 60 Panama City 89 72 81 70 84 / 30 30 50 50 40 Dothan 90 69 82 67 81 / 30 40 40 50 60 Albany 92 72 83 68 81 / 30 30 50 50 70 Valdosta 92 70 82 67 83 / 20 20 60 50 70 Cross City 92 70 79 67 86 / 40 30 70 60 60 Apalachicola 84 73 80 70 83 / 20 40 60 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Scholl NEAR TERM...DVD SHORT TERM...McD LONG TERM...McD AVIATION...DVD MARINE...McD FIRE WEATHER...DVD HYDROLOGY...McD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:26 PM CDT | Special Weather Statement | TAE | Walton | 34 min |
| May 24, 3:01 PM CDT | Special Weather Statement | TAE | Walton | 44 min |
| May 24, 4:02 PM CDT | Special Weather Statement | TAE | Holmes | 43 min |
| May 24, 4:40 PM CDT | Special Weather Statement | TAE | Walton | 50 min |
| May 24, 4:53 PM CDT | Special Weather Statement | TAE | Walton | 52 min |
| May 24, 5:01 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 29 min |
| May 24, 5:30 PM CDT | Special Weather Statement | TAE | Walton | 45 min |
| May 24, 5:34 PM CDT | Special Weather Statement | TAE | Washington | 41 min |
| May 24, 6:09 PM CDT | Special Weather Statement | TAE | Washington | 36 min |
| May 24, 6:41 PM CDT | Special Weather Statement | TAE | Washington | 49 min |
Nearby
Rip Current Statements in Florida, 2020Every rip current statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.